MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO. KG PRECHAMBER PED.; HYDROCHEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO. KG PRECHAMBER PED.; HYDROCHEPHALUS MANAGEMENT
Model Number FV035T
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing evaluation: investigation on-going.Should additional relevant information become available, a supplemental medwatch report will be provided.
 
Event or Problem Description
The complainant reported that a progav 2.0 with shunt assistance 20 (part # fx413t) (ref.Associated mdr id 3004721439-2020-00182) and prechamber (part # fv035t) were implanted in a patient on (b)(6) 2019.Reportedly, contrast medium was injected into the device, which revealed that the flow was blocked at the location of the shunt valve.The patient underwent revision surgery on (b)(6) 2020.No known patient complications.No further additional information is currently available.Associated medwatch: 3004721439-2020-00182.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: significant deposits are visible within the reservoir.Permeability test: the test did not show any flow, because the deposits placed in front of the outlet spout and blocked the prechamber, thus preventing drainage.Results: based on our investigation, we are able to substantiate the claim of "blockage".We are assuming that the deposits detected within the prechmaber have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.From our point of view, no further regulatory actions are required.Same patient medwatch: #3004721439-2020-00182.

Brand Name
PRECHAMBER PED.
Common Device Name
HYDROCHEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO. KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key10546417
Report Number3004721439-2020-00183
Device Sequence Number14256998
Product Code JXG
UDI-Device Identifier04041906117603
UDI-Public4041906117603
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV035T
Device Catalogue NumberFV035T
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;